Ohio, 2006Flood in Ohio, July 12, 2006
July 12, 2006 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 12, 1:44 AM EST, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 12, 1:44 AM EST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 AM EDT WED JUL 12 2006
.SHORT TERM (TODAY THROUGH TONIGHT)...
SOUNDINGS IN CWA ARE QUITE SATURATED 0C CROSSES AT 2.5 KM AND THEN IT
STAYS SATURATED TO UP 8 KM. SEEMS LIKE NEAR TROPICAL MOISTURE. IFLOWS
GAGES SHOWED 75% OF THE TROPICAL RAINFALL RATES ON MY AMBER DISPLAY. FF
WATCH WILL BE EXTENDED FURTHER S, TO COVER ENTIRE CWA TIL 4PM WED.
GFS HAS MORE PRECIP N THAN NAM THEN AFT 00Z TONIGHT, NAM HAS MORE
PRECIP S THAN GFS. I THINK GFS IS DRIVING THE PRECIP S FASTER. MOST
AREAS WL PICK UP AT LEAST AN INCH OF RAIN MORE WHEN TRAINING OCCURS.
HPC SAYS TO COMPROMISE BECAUSE CANADA AND UKMET ARE CLOSER TO NAMS
TIMING.
&&
.LONG TERM (THU THROUGH TUE)...
FRONT WILL MOVE SOUTH ACROSS REGION THU DECREASING SHOWER CHANCES NORTH
TO SOUTH THU AND THU NIGHT. FRONT WILL ATTEMPT TO MOVE NORTH LATER FRI
INTO SAT AS ANOTHER IMPULSE MOVES BY, SO CHC POPS CONTINUED. DRY PERIOD
SAT NIGHT THROUGH SUN NIGHT BEFORE NEXT SYSTEM APPROACHES MON/TUE.
&&
.AVIATION...
INITIAL BATCH OF RAIN WITH EMBEDDED CONVECTION MOVING INTO WRN PA
TERMINALS ATTM WITH VFR CONDITIONS FORECAST TO LOWER OCNL INTO MVFR
CIGS AND VSBYS IN THE SOUTHERN TERMINALS. IN THE NORTH WITH MORE STEADY
RAINFALL EXPECT LOWERING TO MVFR AND IFR OVER THE NEXT FEW HOURS.
TIMING OF CONVECTION IN THE MID TO LATE AFTN BASED ON TIMING OF GFS
SHORT WV PASSAGE DURING AFTN AND MAX HEATING.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH MDZ001 TIL 4 PM WED.
OH...FLASH FLOOD WATCH OHZ039>041-048>050-057-059-068-069 TIL 4 PM WED.
PA...FLASH FLOOD WATCH PAZ007>009-013>016-020>023-029>032 TIL 4 PM WED.
WV...FLASH FLOOD WATCH WVZ001>004-012-022-023-041 TIL 4 PM WED.
&&
Hazardous weather outlook, Jul 12, 3:05 AM EST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 AM EDT WED JUL 12 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-130815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
405 AM EDT WED JUL 12 2006
HAZARDOUS WEATHER OUTLOOK FOR WESTERN MARYLAND...EAST CENTRAL
OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THE ATMOSPHERE IS VERY SATURATED. A SLOW MOVING COLD FRONT WILL
BRING PERIODS OF RAIN AND THUNDERSTORMS TODAY, INTO TONIGHT. A FLASH
FLOOD WATCH IS IN EFFECT TODAY, AND THE WATCH MAY BE EXTENDED
BEYOND 4 PM, ESPECIALLY SOUTH OF PITTSBURGH. THERE IS ALSO A THREAT OF
DAMAGING WIND AND LARGE HAIL THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE ACTIVATED.
In the hours before
Local storm report, Jul 12, 5:58 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 AM EDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD 5 NNW NEW CONCORD 40.06N 81.77W
07/12/2006 MUSKINGUM OH LAW ENFORCEMENT
MYUSKINGUM COUNTY SHERIFFS OFFICE REPORTED FLOODING
OCCURRING ALONG STATE ROUTE 83 BETWEEN BLOOMFIELD AND
OTSEGO IN THE NORTHEAST CORNER OF COUNTY.
&&Flood, Guernsey
- When
- July 12, 7:27 AM EST to 9:00 AM EST
- Where
- Guernsey County, 2 mi N of Kimbolton
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.052, -81.494 (the zone’s center; the record gives no point)
Flooding occurred along Rte 22 east of Winterset; along Rte 658 Covered Bridge Rd; in the Freedom area; and in the Birmingham area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in New York, July 12, 20066 injured · $10 million · F2 · 1 event
- Flash Flooding in Ohio, July 12, 20061 death · 1 injured · $1.3 million · 7 events
- Damaging Wind in North Dakota, July 12, 20062 injured · $3.0 million · 109 kt wind · 1 event
- Tornado in Connecticut, July 12, 2006$2.0 million · F1 · 1 event
- Flash Flooding in New York, July 12, 2006$3.4 million · 4 events
- Flash Flooding in Indiana, July 12, 2006$1.9 million · 2 events
- Dust Storm and Damaging Wind in Texas, July 12, 2006$750,000 · 62 kt wind · 7 events
- Damaging Wind in Nebraska, July 12, 2006$425,000 · 70 kt wind · 1 event
- Damaging Winds in Virginia, July 12, 2006$215,000 · 52 kt wind · 11 events
- Damaging Winds in Arkansas, July 12, 2006$77,000 · 65 kt wind · 6 events
- Damaging Wind in North Dakota, July 12, 2006$75,000 · 78 kt wind · 1 event
- Damaging Winds in Maryland, July 12, 2006$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521103.